# SDR 20000908SH011

- Difficulty date: July 31, 2000
- Submitted: September 8, 2000
- Operation: General aviation
- Aircraft: N9103X
- Make and model: Cessna 182D
- Aircraft serial: 18253503
- Engine: Cont O470L
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor
- Part number: 1052948
- Condition: Overheated
- Location: Rotor Bearings
- Component: Magneto, S6RN201
- Component part number: 101630203
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAGNETO DISASSEMBLED FOR 500-HOUR MAINTENANCE, BALL BEARINGS, PN 1081806 AND PN 2202, FROM ROTATING MAGNET ASSY WERE OBSERVED TO HAVE A SMOKY-BLUE CAST.  ROTOR WAS RE-ASSEMBLED IN CASE HALVES TO FACILITATE SHAFT END PLAY CHECK WITH DIAL INDICATOR.  PER SERVICE MANUAL, 30 POUNDS OF FORCE WAS EXERTED ON ROTOR SHAFT IN EACH DIRECTION - NO PERCEPTIBLE NEEDLE REFLECTION RESULTED.  SM SPECIFIES INITIAL ROTOR SHAFT END PLAY SHOULD BE FROM 0.0005 INCH TO 0.0015 INCH LOOSE TO OBTAIN PROPER BEARING PRELOAD.  BY REMOVING SHIMS AND RE-CHECKING END PLAY, IT WAS DETERMINED ROTOR BEARINGS WERE UNDER A COMPRESSION LOAD OF APPROXIMATELY 0.003 INCHES.  (X)
